MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD
Model Number 370945
Medical Device Problem Code Failure to Capture (1081)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that approx.18 months after the implantation loss of capture was noted.The pacemaker was explanted and replaced, the lead was capped and a new one was implanted.
 
Additional Manufacturer Narrative
The lead was not returned for analysis.Prior to the analysis, the quality documents accompanying the manufacturing process for this pacemaker and the lead were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.Upon receipt, the pacemaker was properly interrogated, and the memory content was analyzed.Low sensing values, high pacing threshold and a low pacing impedance were documented.During the analysis of the provided iegm episodes, a loss of capture could be confirmed as well.Furthermore, the pacemaker activated the eri battery status on (b)(6) 2020 most likely as a result of the reported devices re-programming to high output settings.The battery, however, was definitely not depleted.In general, a minimum of 6 months from eri to eos needs to be guaranteed for safety reasons, independent of the programmed parameters.In case of high output programming a large proportion of battery capacity has to be reserved by the pacemaker, which may result in triggering of eri.The user will be notified on the programming device that with this parameter combination the device will trigger eri immediately.By acknowledging, the device will activate eri permanently.Thus, the eri status cannot be removed by reprogramming.However, the notification of the eri battery status takes place only upon new device interrogation.The pacemaker was re-initialized on (b)(6) 2021 which reset the eri status.The header of the device was analyzed.The set screws could be easily screwed in and out, there was no foreign material inside the header bores.All dimensions of the header bores were within the range requested by the standard specifications.Also, the spring elements of the pacemaker did not show any deviations.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.There was no indication of a device malfunction.An additional long-term pacing test was initiated.During the test, each pacing pulse was recorded.The evaluation of these pacing pulses documented regular device behavior.There was no intermittent or permanent loss of output.In conclusion, the pacemaker is fully functional.The analysis did not show any deviations from the technical specifications.The analysis revealed that the eri battery status was not declared by a premature battery depletion.Instead, a high output program led the device to switch into the battery status eri.The analysis did not reveal any sign of a material or manufacturing problem.An analysis of the lead itself would be essential to determine the root cause related to loss of capture.

Brand Name
SAFIO S 53
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key11189481
Report Number1028232-2021-00305
Device Sequence Number19390986
Product Code NVN
UDI-Device Identifier04035479113940
UDI-Public04035479113940
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number370945
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;